Le Anne Westover & Husband, Charles (Del Shannon)
Everyone needs to hear these testimonies presented to the FDA in September of 1991 on the subject antidepressants causing suicide and violence. The FDA chose to ignore these testimonies that day leading to many more deaths since. My dear friend featured here, Le Anne Westover, lost her husband Charles, also known as the popular singer Del Shannon, in only two weeks to a violent Prozac-induced suicide. His senseless death, along with so many others documented both in these testimonies and this database www.ssristories.NET should NEVER be forgotten!!!
Please listen to Le Anne’s testimony here:
The following is a transcript of LeAnne’s testimony to the FDA that day:
DR. CASEY: Next is Mrs. Del Shannon, please.
MS. SHANNON: Lee Ann Westover.
DR. CASEY: Excuse me, are you Mrs. Del Shannon?
MS. SHANNON: I am Mrs. Del Shannon, yes. I am the widow Del Shannon. My husband 1990. On the evening of of Charles Westover, also known as was given Prozac on January 24 of February 8, 1990, he killed himself. I am told his death was instantaneous, but I believe his death actually began the moment he took his first dose of Prozac.
Before Prozac, my husband was very involved with people, our family, and his work. He was very much in charge of his business. But within days after he started taking Prozac I noticed a personality change in him. He showed signs of restlessness, akathisia, agitation, pacing, and his appearance was very drawn. He developed severe insomnia, extreme fatigue, chills, racing heart, dry mouth, and upset stomach. His hands would shake uncontrollably at times.
This really alarmed him. I would ask him what was wrong and his only reply was, “I don’t know, I don’t know.”
At this time my husband’s career was better than ever. He was just finishing a new album and was at his utmost creative peak. Many good things were happening in his life.
On January 24, he saw a doctor for counseling, as changes were happening rapidly. Due to these changes, he went to a doctor because he was experiencing some stress. He was given Prozac. Two weeks later I found him dead in our home. He told me, when he came home from the doctor, that he was given a new drug, “It’s not even a drug, it’s a chemical, it’s very safe. It’s supposed to help me over the hump I’m in.” The drug was Prozac.
Charles was very much against suicide. He counseled people against suicide. To him, and I quote “Suicide is a permanent solution to a temporary problem.” I want you to know suicide was totally out of character for my husband.
There was no note. The day he died he had made appointments for afternoon and evening. He had booked future and no kiss goodbye.
On February 8, my daughter and I were going to the market. He asked for some vitamins and other items that he wanted from the market. He kissed me, smiled, and we said, “See you later.” There was absolutely no warning of suicide or anything violent.
I know with absolute certainty that if Charles had any idea of the side effects of Prozac he would never have taken it. This drug is most assuredly responsible for any torment or suffering and the eventual suicide of my husband. I want people to be aware of what can happen when you take this drug Prozac.
DR CASEY : Thank you.
Rest in Peace Del…you are not forgotten!
Additional information such as the details on Del’s suicide including the doctor’s culpability in his prescribing and the scientific data supporting the evidence that antidepressants do produce both suicide and violence can be found in my e-book Prozac: Panacea or Pandora? – Our Serotonin Nightmare! available on our website at www.drugawareness.org. Please share this warning with all you know along with the following critical information on the dangers of rapid withdrawal in order to prevent similar tragedies.
Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
drugawareness.org & ssristories.NET
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”
WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!
WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: http://store.drugawareness.org/ And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships in the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. For only a $30 membership for one month you can even get 30 days of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS access to my book on antidepressants (500 plus pages) with more information than you will find anywhere else (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)
15,049 total views, 1 views today